Arkansas, 2014Flood in Arkansas, September 3 to 11, 2014
September 3 to 11, 2014 · NWS LZK · 1 event in 1 county or zone
The Cache River rose above flood stage during the early part of September as a result of additional heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Cache River rose above flood stage during the early part of September as a result of additional heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 3, 11:15 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 3, 11:15 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1215 PM CDT WED SEP 3 2014
.DISCUSSION...
UPDATED TO INCLUDE THE 18Z AVIATION DISCUSSION BELOW...
&&
.AVIATION...
SOME LOW MVFR CIGS ARE STILL HANGING ON EARLY THIS AFTERNOON...SO
HAVE KEPT MENTION OF THIS FOR SOME SITES FOR THE NEXT HR OR TWO.
OTHERWISE...VFR CONDITIONS WILL BE SEEN...WITH GENERALLY SCT TO
BKN CU ABOVE 3 KFT. SOME ISOLATED SHRA/TSRA COULD BE SEEN THIS
AFTERNOON...BUT HAVE ONLY MENTIONED VCTS AT THIS TIME AT SITES
THAT WILL HAVE BEST POTENTIAL. OVERNIGHT...WILL PROBABLY SEE MORE
FOG/LOW CIGS AS WINDS WILL AGAIN BE LIGHT. IMPROVING CONDITIONS
WILL THEN BE SEEN BY LATE THU MORNING.
&&
PREV DISCUSSION... /ISSUED 335 AM CDT WED SEP 3 2014/
SHORT TERM...TODAY THROUGH SATURDAY NIGHT
WEAK UPPER RIDGING WILL BUILD BACK INTO THE AREA TODAY...PUSHING A
BOUNDARY BACK TO THE NORTH. CONVECTION IN THE PLAINS...WHICH HAS
BEEN AN ISSUE THE LAST FEW NIGHTS...SHOULD MOSTLY STAY NORTH OF
THE AREA TODAY. HOWEVER...THERE WILL BE ISOLATED SHOWERS/STORMS
OVER THE NORTHEAST HALF OF ARKANSAS AS THE FRONT MOVES NORTH...AND
A WEAK WAVE MOVES AROUND THE PERIPHERY OF THE RIDGE.
THURSDAY SHOULD BE DRY BEFORE THE RIDGE STARTS TO BREAK DOWN...AND
ANOTHER FRONT APPROACHES FROM THE PLAINS. THE FRONT IS EXPECTED TO
MOVE INTO THE REGION ON SATURDAY...LIKELY BRINGING THE NEXT BEST
CHANCE FOR SHOWERS AND THUNDERSTORMS. THIS WILL ALSO COOL
TEMPERATURES DOWN A BIT.
LONG TERM...SUNDAY THROUGH TUESDAY
UPPER LEVEL HIGH PRESSURE WILL BE OVER TEXAS TO BEGIN THE LONG
TERM PERIOD PROVIDING NORTHWEST FLOW ALOFT FOR MUCH OF THE EASTERN
U.S. THE HIGH WILL SPREAD ACROSS THE SOUTHERN U.S. THROUGH
TUESDAY. THIS WILL BRING A ZONAL FLOW TO THE CENTRAL AND EASTERN
U.S.
UNSETTLED WEATHER IS EXPECTED DURING THE LONG TERM PERIOD. A COLD
FRONT WILL BE MOVING THROUGH THE STATE...AND SHOULD EXIT BY SUNDAY
AFTERNOON. BEST RAIN CHANCES WILL BE IN THE MORNING THEN DECREASING
IN THE AFTERNOON AND EVENING. ANOTHER FRONT MOVES INTO THE PLAINS
MONDAY AND THEN THROUGH MISSOURI AS A WARM FRONT TUESDAY. SEVERAL
SHORT WAVES WILL MOVE ALONG THE MISSOURI BORDER MONDAY AND TUESDAY.
WILL KEEP SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS FOR MONDAY
AFTERNOON THROUGH TUESDAY IN THE NORTH...AND BEGINNING IN CENTRAL
AND SOUTH SECTIONS TUESDAY NIGHT. TEMPERATURES WILL BE NEAR TO
SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 91 70 94 73 / 20 10 10 10
CAMDEN AR 91 72 94 74 / 20 10 10 10
HARRISON AR 89 70 92 71 / 20 10 10 10
HOT SPRINGS AR 91 74 93 74 / 20 10 10 10
LITTLE ROCK AR 92 74 94 74 / 20 10 10 10
MONTICELLO AR 92 73 92 74 / 20 10 10 10
MOUNT IDA AR 90 71 92 73 / 20 10 10 10
MOUNTAIN HOME AR 91 70 94 72 / 20 10 10 10
NEWPORT AR 91 70 93 73 / 20 10 10 10
PINE BLUFF AR 91 71 93 74 / 20 10 10 10
RUSSELLVILLE AR 92 71 94 73 / 20 10 10 10
SEARCY AR 92 70 93 73 / 20 10 10 10
STUTTGART AR 92 72 92 74 / 20 10 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...62
Hazardous weather outlook, Sep 3, 5:59 AM CST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
659 AM CDT WED SEP 3 2014
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
659 AM CDT WED SEP 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A DENSE FOG ADVISORY IS IN EFFECT THROUGH MID MORNING FOR PARTS OF
ARKANSAS. VISIBILITIES WILL BE REDUCED TO 1/4 MILE AT TIMES. SHOWERS
AND THUNDERSTORMS ARE MOVING THROUGH MISSOURI THIS MORNING. THOUGH
MUCH OF THE ACTIVITY IS EXPECTED TO REMAIN NORTH OF ARKANSAS...SOME
THUNDERSTORMS COULD AFFECT NORTH AND EAST ARKANSAS DURING THE DAY.
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE NEXT CHANCE OF WIDESPREAD PRECIPITATION WILL START FRIDAY WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING THROUGH THE WEEKEND
AS A COLD FRONT MOVES THROUGH. ALTHOUGH A STRONG STORM OR TWO CAN
NOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
51
Flood, Woodruff
- When
- September 3, 2:00 PM CST to September 11, 9:00 AM CST
- Where
- Woodruff County, Patterson to 0.36 mi NNW of Cavell
- Cause
- Heavy Rain
- Crop damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.250, -91.230
The Cache River at Patterson rose above flood stage during the afternoon hours of the 3rd, then fell back below flood stage during the morning hours of the 11th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, September 3 to 4, 20141 injured · $4.8 million · 2.75 in hail · 45 events
- Hail and Damaging Winds in Montana, September 3, 2014$75,000 · 1.25 in hail · 12 events
- Hail and Damaging Wind in Minnesota, September 3, 2014$25,000 · 2 in hail · 7 events
- Damaging Wind and Lightning Strike in Florida, September 3, 2014$22,000 · 2 events
- Hail in Wisconsin, September 3, 20141.75 in hail · 18 events
- Dense Fog in Illinois, September 3, 201413 events
- Hail and Damaging Wind in Minnesota, September 3, 20142.5 in hail · 13 events
- Hail in Nebraska, September 3, 20141 in hail · 7 events
- Dense Fog in Indiana, September 3, 20145 events
- Damaging Winds in South Carolina, September 3, 2014$9,000 · 50 kt wind · 5 events
- Damaging Winds in Wisconsin, September 3, 201461 kt wind · 5 events
- Hail and Damaging Wind in Minnesota, September 3, 20141 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541521.